Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 22, 2015, 10:54 AM CDT for Osage County, Missouri. It took effect at Jun 22, 2015, 11:52 AM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 10:54 AM CDT (15:54 UTC)
- In effect from
- Jun 22, 2015, 11:52 AM CDT
- Expired
- Jun 24, 2015, 2:18 PM CDT
- In force
- 50 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Rich Fountain (RIFM7). The gauge peaked at 22.76 ft at Jun 23, 2015, 7:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
962
WGUS43 KLSX 221554
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CDT MON JUN 22 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
The Gasconade River near
...Rich Fountain
.This Flood Warning is a result of recent heavy rainfall events...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-231554-
/O.NEW.KLSX.FL.W.0081.150622T1652Z-150624T1918Z/
/RIFM7.1.ER.150622T1652Z.150623T0600Z.150623T1918Z.NO/
1054 AM CDT MON JUN 22 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Gasconade River near Rich Fountain.
* At 10:30 AM Monday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 22.0 feet by after midnight
tomorrow. The river will fall below flood stage by tomorrow afternoon.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation Area.
* Impact: At 19.5 feet...State Route N north of US Highway 50 and
north of Freedom begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Gasconade River
Rich Fountain 20.0 19.26 21.7 12.7 6.8 5.5 5.1
&&
LAT...LON 3814 9196 3814 9180 3866 9150 3866 9164
3842 9189
$$3 follow-up statements
575
WGUS83 KLSX 230200
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT MON JUN 22 2015
...The flood warning continues for the following river in Missouri...
Gasconade River near Rich Fountain
.This Flood Warning is a result of recent heavy rainfall events...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-240200-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-150624T1834Z/
/RIFM7.1.ER.150622T1810Z.150623T0600Z.150623T1834Z.NO/
900 PM CDT MON JUN 22 2015
The Flood Warning continues for
the Gasconade River near Rich Fountain
* At 8:30 PM Monday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 22.0 feet
overnight.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
* Impact: At 19.5 feet...State Route N north of US Highway 50 and
north of Freedom begins flooding near this height.
* Impact: At 18.7 feet...The trailer court along the right bank
downstream from the State Highway 89 bridge begins to flood near
this level.
* Impact: At 17.0 feet...State Route RA at Pointers Creek near the
County Road 801 intersection begins flooding near this level.
* Impact: At 16.0 feet...Brush Creek backs up and private roads begin
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Gasconade River
Rich Fountain 20.0 21.79 21.3 12.8 7.3 5.8 5.3
&&
LAT...LON 3814 9196 3814 9180 3866 9150 3866 9164
3842 9189
$$469
WGUS83 KLSX 231307
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT TUE JUN 23 2015
...The flood warning continues for the following river in Missouri...
The Gasconade River near
...Rich Fountain
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-241307-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-150625T0254Z/
/RIFM7.1.ER.150622T1810Z.150623T1200Z.150624T0254Z.NO/
807 AM CDT TUE JUN 23 2015
The Flood Warning continues for
the Gasconade River near Rich Fountain.
* At 7:30 AM Tuesday the stage was 22.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage by tonight.
* Impact: At 22.1 feet...House basement along the right bank upstream
of the gage begins to flood near this height.
* Impact: At 22.0 feet...At this height County Road 251 north of
Fredericksburg is flooded and closed.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation Area.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/24 06/25 06/26 06/27 06/28
Gasconade River
Rich Fountain 20.0 22.69 15.3 7.8 5.8 5.3 5.3
&&
LAT...LON 3814 9196 3814 9180 3866 9150 3866 9164
3842 9189
$$009
WGUS83 KLSX 240226
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT TUE JUN 23 2015
...The flood warning is cancelled for the following river in Missouri...
Gasconade River near Rich Fountain
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-240256-
/O.CAN.KLSX.FL.W.0081.000000T0000Z-150625T0254Z/
/RIFM7.1.ER.150622T1810Z.150623T1200Z.150624T0055Z.NO/
926 PM CDT TUE JUN 23 2015
The Flood Warning is cancelled for
the Gasconade River near Rich Fountain.
* At 8:30 PM Tuesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 8 PM Tuesday.
* Forecast: The river is forecast to fall to near 6 feet by Friday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/24 06/25 06/26 06/27 06/28
Gasconade River
Rich Fountain 20.0 19.71 15.6 8.8 6.0 5.5 5.3
&&
LAT...LON 3814 9196 3814 9180 3866 9150 3866 9164 3842 9189What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 6:55 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 6:55 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT Mon Jun 22 2015
.SHORT TERM: (Through Late This Afternoon)
Issued at 447 AM CDT Mon Jun 22 2015
Certainly appears that a hot late June day is in the offing for the
FA. Warm front stretching southeast from surface low over south
central SD is already north of the CWA, so entire region will be in
the warm sector throughout the day as low level WAA increases in
response to shortwave migrating through the upper Mississippi Valley
and into Great Lakes. It also looks like there should be quite a bit
of sunshine as well, although will need to keep an eye on cloud
debris associated with convective complex that continues to grow
over eastern South Dakota, and should track ESE this morning and
into the early afternoon. Since this looks like a synoptically
favored pattern for a strong warmup we've gone at least as warm as
the warmest guidance in most areas, and it may be that the only real
negative to an even bigger temp jump is the extremely saturated
ground. Heat Advisory for STL metro still looks good, with HI
approaching 105.
Not certain about how much convection there will be in the CWA today.
As stated earlier, believe that the this mornings aforementioned
convective complex will remain well north of our CWA. Guidance
does suggest that cold front will begin to approach northwest
sections of the CWA by late this afternoon but progs also indicate a
sizeable mid level cap with 700mb temps around 14C, and if forecast
soundings are correct this cap will delay the onset of any
convection until after 00z. However, given the extreme instability
of the AMS (consensus MLCAPES 3500-4500 J/KG) and 30-50kts of bulk
shear, if storms do manage to develop they could quickly become
severe.
Truett
.LONG TERM: (Tonight through Sunday)
Issued at 447 AM CDT Mon Jun 22 2015
(Tonight through Wednesday)
Frontal boundary begins to slide south into forecast area tonight as
upper level shortwave slides along zonal flow, so will see
increasing chances of showers and thunderstorms once again if
initiation can over come the decent cap, as 700mb temps will be
between 11 and 14C. If they do fire up, there is a chance for some
scattered severe storms tonight, so SPC has placed northeast MO/west
central IL in a slight risk.
Then front to stall out over forecast area during the day Tuesday
before lifting back north Tuesday night and Wednesday as upper ridge
builds back in. We will see better chance of showers/storms Tuesday
night across northeast sections of the area as boundary lifts back
to the north as a warm front and interacts with the low level jet.
Kept likely PoPs for this area and some isolated severe not out of
question Tuesday night. Activity to taper off Wednesday/Wednesday
night as front remains north of forecast area, just kept slight/low
chance pops in far north and east portions through this period.
Temperatures through the period will be difficult to pin down,
depending on position of front, cloud cover and precipitation. For
now have highs on Tuesday in the low 80s north to the low 90s far
south. Then on Wednesday with front north of forecast area,
temperatures to warm back up into the upper 80s to low 90s.
(Thursday through Sunday)
Zonal flow aloft to transition to northwest flow with frontal
boundary sinking back south into forecast area beginning Thursday
night with increasing chances of showers and thunderstorms Thursday
night through Friday night. Beyond that extended models having a
hard time pinning down systems as northwest flow aloft becomes
predominant. For now have slight chance/chance pops for the weekend
with temps possibly cooling down into the upper 70s to mid 80s
through this period.
Byrd
&&
.AVIATION: (For the 12z TAFs through 12z Tuesday Morning)
Issued at 641 AM CDT Mon Jun 22 2015
Batch of MVFR stratus with bases around 2kft has formed during the
predawn hours over the Missouri Ozarks. Satellite imagery suggests
that some of this cloudiness will bring MVFR cigs to KCOU area
over the next few hours, but believe that this cloudiness will
scattered out and bases will lift to aoa 3kft by the time it could
reach any of the other TAF locattions in the 15-17z time frame.
Otherwise, today's main weather concern will be the increasing SW
winds, which we have gusting into the mid 20kt range from late
morning and throughout the afternoon. As mentioned in the short
term portion of the AFD, while convection cannot totally be ruled
out in the far north late this afternoon believe primary threat
will hold off until later this evening when mid level temps beging
to cool and low level forcing increases with approach of cold
front. Have focused most of the convection over KUIN, but did
bring VCTS into the I70 corridor during the predawn hours.
Specifics for KSTL: Scattered clouds aoa 3kft along with southwest
winds gusting to near 25 kts are expected from mid morning and
throughout the afternoon. Uncertain about how much convection
there will be overnight tonight, and it may be that if convection
does fire along the front over northern sections of the CWA will
struggle to drop south. However, for now have gone with VCTS to
reflect threat after 09z.
Truett
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY from 1 PM this afternoon to 7 PM CDT this evening
FOR Jefferson MO-St. Charles MO-St. Louis City MO-St. Louis
MO.
IL...HEAT ADVISORY from 1 PM this afternoon to 7 PM CDT this evening
FOR Madison IL-Monroe IL-St. Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 22, 4:47 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 447 AM CDT MON JUN 22 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 447 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX READINGS WILL APPROACH 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY IN AND AROUND METROPOLITAN ST. LOUIS. PLEASE SEE THE HEAT ADVISORY PRODUCT FOR MORE DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS EVENING... MAINLY ALONG AND NORTH OF I-70. SOME OF THE STORMS MAY BE SEVERE... ESPECIALLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL POINTS ALONG THE ILLINOIS RIVER...THE CUIVRE RIVER AS WELL AS CHESTER ON THE MISSISSIPPI ARE IN OR ARE EXPECTED TO EXCEED MAJOR FLOOD STAGE WITHIN THE NEXT COUPLE OF DAYS. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE FOR PARTS OF THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. BYRD
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.